To the Editor.—
In a recent article by Ellison and McGregor,1 the recurrence of lower-extremity streptococcal erythroderma in women was found to be related to intercourse. We have observed postcoital urinary tract symptoms in two men with prostatitis.
Report of Cases.—Case 1.—
A 26-year-old man was admitted to the hospital for shaking chills and 40.1°C temperature. In the previous six months he had experienced four flares of chronic prostatitis for which he was being treated with sulfamethoxazole and trimethoprim, 160/800 mg twice daily. Cultures were never taken. The night of admission he had had intercourse with his wife, during which he experienced bilateral inguinal pain. Within minutes after ejaculation, fever and chills developed. He noticed dysuria and cloudy urine. However, during hospitalization all cultures (blood for bacteria and fungi [four]; urine for bacteria [one]; and urethra for bacteria [one], Neisseriagonorrhoeae [two], Chlamydia [one], and Ureaplasma [one])